Alert archive / Kansas / Wind Advisories in 2022
Wind Advisory 9, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 5, 2022, 10:50 AM CDT for 15 counties in Kansas. It took effect at Apr 6, 2022, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2022, 10:50 AM CDT (15:50 UTC)
- In effect from
- Apr 6, 2022, 12:00 PM CDT
- Expired
- Apr 6, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 3.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
973 WWUS73 KICT 051550 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1050 AM CDT Tue Apr 5 2022 KSZ032-047-060600- /O.NEW.KICT.HW.W.0002.220406T1700Z-220407T0100Z/ Russell-Barton- Including the cities of Russell and Great Bend 1050 AM CDT Tue Apr 5 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Russell and Barton Counties. * WHEN...From noon to 8 PM CDT Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust and smoke from any potential wildfires could also greatly reduce visibility below one mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ033-048>053-067>069-082-083-091>093-060600- /O.NEW.KICT.WI.Y.0009.220406T1700Z-220407T0100Z/ Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey- Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 1050 AM CDT Tue Apr 5 2022 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From noon to 8 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KED
5 follow-up statements
972 WWUS73 KICT 051953 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 253 PM CDT Tue Apr 5 2022 KSZ032-047-061000- /O.CON.KICT.HW.W.0002.220406T1700Z-220407T0100Z/ Russell-Barton- Including the cities of Russell and Great Bend 253 PM CDT Tue Apr 5 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Russell and Barton Counties. * WHEN...From noon to 8 PM CDT Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust or smoke from any potential wildfires could also greatly reduce visibility below one mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ033-048>053-067>069-082-083-091>093-061000- /O.CON.KICT.WI.Y.0009.220406T1700Z-220407T0100Z/ Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey- Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 253 PM CDT Tue Apr 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From noon to 8 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KED
166 WWUS73 KICT 060209 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 909 PM CDT Tue Apr 5 2022 KSZ032-047-061615- /O.CON.KICT.HW.W.0002.220406T1700Z-220407T0100Z/ Russell-Barton- Including the cities of Russell and Great Bend 909 PM CDT Tue Apr 5 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Russell and Barton Counties. * WHEN...From noon to 8 PM CDT Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust or smoke from any potential wildfires could also greatly reduce visibility below one mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ033-048>053-067>069-082-083-091>093-061615- /O.CON.KICT.WI.Y.0009.220406T1700Z-220407T0100Z/ Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey- Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 909 PM CDT Tue Apr 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From noon to 8 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust or smoke from any potential wildfires could also greatly reduce visibility below one mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KED/Ketcham
895 WWUS73 KICT 060829 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 329 AM CDT Wed Apr 6 2022 KSZ032-047-062230- /O.NEW.KICT.HW.W.0003.220407T1700Z-220408T0100Z/ /O.CON.KICT.HW.W.0002.220406T1700Z-220407T0100Z/ Russell-Barton- Including the cities of Russell and Great Bend 329 AM CDT Wed Apr 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY... * WHAT...For the first High Wind Warning, northwest winds 30 to 40 mph with gusts up to 60 mph expected. For the second High Wind Warning, northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Russell and Barton Counties. * WHEN...For the first High Wind Warning, from noon today to 8 PM CDT this evening. For the second High Wind Warning, from noon to 8 PM CDT Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust or smoke from any potential wildfires could also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ033-048>051-067-068-082-083-091-092-062230- /O.NEW.KICT.WI.Y.0010.220407T1700Z-220408T0100Z/ /O.CON.KICT.WI.Y.0009.220406T1700Z-220407T0100Z/ Lincoln-Ellsworth-Saline-Rice-McPherson-Reno-Harvey-Kingman- Sedgwick-Harper-Sumner- Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 329 AM CDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM CDT THURSDAY... * WHAT...For the first Wind Advisory, northwest winds 25 to 35 mph with gusts up to 55 mph expected. For the second Wind Advisory, northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...For the first Wind Advisory, from noon today to 8 PM CDT this evening. For the second Wind Advisory, from noon to 8 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust or smoke from any potential wildfires could also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ052-053-069-093-062230- /O.CON.KICT.WI.Y.0009.220406T1700Z-220407T0100Z/ Marion-Chase-Butler-Cowley- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Winfield, and Arkansas City 329 AM CDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From noon to 8 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
460 WWUS73 KICT 062055 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 355 PM CDT Wed Apr 6 2022 KSZ032-047-071100- /O.CON.KICT.HW.W.0002.000000T0000Z-220407T0100Z/ /O.CON.KICT.HW.W.0003.220407T1700Z-220408T0100Z/ Russell-Barton- Including the cities of Russell and Great Bend 355 PM CDT Wed Apr 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY... * WHAT...For the first High Wind Warning, northwest winds 30 to 40 mph with gusts up to 60 mph expected. For the second High Wind Warning, northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Russell and Barton Counties. * WHEN...For the first High Wind Warning, from noon today to 8 PM CDT this evening. For the second High Wind Warning, from noon to 8 PM CDT Thursday. * IMPACTS...Damaging winds may blow down tree limbs and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust or smoke from any potential wildfires could also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in wooded areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ033-048>051-067-068-082-083-091-092-071100- /O.CON.KICT.WI.Y.0009.000000T0000Z-220407T0100Z/ /O.CON.KICT.WI.Y.0010.220407T1700Z-220408T0100Z/ Lincoln-Ellsworth-Saline-Rice-McPherson-Reno-Harvey-Kingman- Sedgwick-Harper-Sumner- Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 355 PM CDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY... * WHAT...For the first Wind Advisory, northwest winds 25 to 35 mph with gusts up to 55 mph expected. For the second Wind Advisory, northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...For the first Wind Advisory, from noon today to 8 PM CDT this evening. For the second Wind Advisory, from noon to 8 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust or smoke from any potential wildfires could also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ052-053-069-093-070100- /O.CON.KICT.WI.Y.0009.000000T0000Z-220407T0100Z/ Marion-Chase-Butler-Cowley- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Winfield, and Arkansas City 355 PM CDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From noon to 8 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust or smoke from any potential wildfires could also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
008 WWUS73 KICT 070107 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 807 PM CDT Wed Apr 6 2022 KSZ032-047-071515- /O.EXP.KICT.HW.W.0002.000000T0000Z-220407T0100Z/ /O.CON.KICT.HW.W.0003.220407T1700Z-220408T0100Z/ Russell-Barton- Including the cities of Russell and Great Bend 807 PM CDT Wed Apr 6 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY... ...HIGH WIND WARNING HAS EXPIRED... * WHAT...Northwest winds 35 to 40 mph with gusts up to 60 mph expected. * WHERE...Russell and Barton Counties. * WHEN...From noon to 8 PM CDT Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust or smoke from any potential wildfires could also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ033-048>051-067-068-082-083-091-092-071515- /O.EXP.KICT.WI.Y.0009.000000T0000Z-220407T0100Z/ /O.CON.KICT.WI.Y.0010.220407T1700Z-220408T0100Z/ Lincoln-Ellsworth-Saline-Rice-McPherson-Reno-Harvey-Kingman- Sedgwick-Harper-Sumner- Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 807 PM CDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY... ...WIND ADVISORY HAS EXPIRED... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From noon to 8 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust or smoke from any potential wildfires could also reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ052-053-069-093-070215- /O.EXP.KICT.WI.Y.0009.000000T0000Z-220407T0100Z/ Marion-Chase-Butler-Cowley- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Winfield, and Arkansas City 807 PM CDT Wed Apr 6 2022 ...WIND ADVISORY HAS EXPIRED... Gusty winds have diminished this evening. Breezy conditions are expected again on Thursday but may not be as strong as today. These winds could blow around unsecured objects. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 5, 6:47 AM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Apr 5, 6:47 AM CDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Wichita KS 647 AM CDT Tue Apr 5 2022 .SHORT TERM...(Today through Thursday night) Issued at 313 AM CDT Tue Apr 5 2022 FORECAST HIGHLIGHTS: * Rain chances return again tonight through early Wed morning. * Powerful cold front plows through the region this afternoon bringing very gusty winds. Very dry air with these gusty winds will lead to extreme fire danger Wed and Thurs. * Gusty winds and dry conditions will lead elevated fire concerns through the weekend. * Potential for unsettled weather by mid-week next week. Today... The weak trough that has produced showers and storms across southern and southeast Kansas over the last couple of days is making its trek across the southern plains and northeastward into the Ohio Valley this morning. In its wake, drier conditions are expected for most of the day today as temperatures rise well into the 70s across the region. Our next system is exiting the PNW and tracking across the northern Rockies. This system will dive into the northern plains and develop into a large upper level low. In association with this upper low, a powerful cold front will plunge through the central plains this afternoon bringing with it cooler temperatures and gusty winds. Some post-frontal showers a storms may develop east of the I- 135 corridor, but these should swiftly move east into Missouri by early Wednesday morning. Wed-Thurs... A very dry post-frontal airmass will dominate the region Wednesday and Thursday setting the stage for a couple of elevated to critical fire weather days across the western 2/3rds of Kansas. On Wednesday, deep mixing up to 600 mb will promote wind gusts up to 50 to 55 mph along with relative humidity values around 15 to 20%. This combination will make for a volatile couple of days fire weather-wise, particularly along and west of the Kansas Turnpike. That being said, fire weather concerns east of the Kansas Turnpike will still be elevated given gusty winds up to 40 mph and RH values around 25 to 30%. Cooler temperatures on Thursday will allow for slightly higher RH values knocking fire weather concerns down a tad compared to Wednesday. However, gusty winds around 45 to 50 mph and RH values around 25 to 35% along and west of the Kansas Turnpike will still create dangerous fire weather conditions. .LONG TERM...(Friday through Monday) Issued at 313 AM CDT Tue Apr 5 2022 Most of the central plains will continue to feel the influence of the large upper level low lumbering its away across the Great Lakes region through Saturday with northerly winds, dry conditions, and below average temperatures. These conditions will continue to support elevated fire weather concerns, especially for central Kansas, through Saturday. Southerly winds will return by Sunday, and with it, moisture and much warmer temperatures will be in store for going into the beginning of next week. While still 8 to 10 days out, long range models are hinting at a period of active weather next week. Stay tuned for further updates. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 634 AM CDT Tue Apr 5 2022 Aviation concerns will be low clouds mainly this morning. Low clouds quickly lifted north overnight and now encompass all sites with the exception of KCNU. Most of these sites were at IFR levels with LIFR for areas west of I-135. Some fog is also affecting KRSL-KGBD but is not expected to last too long. Should start to see low clouds push east generally after 15z as low level flow veers around to the southwest and then west. Low cigs should clear out of KRSL-KGBD in the 15-16z time frame and KICT in the 17-18z time frame. Cold front will move through forecast area this afternoon and evening, flipping winds around to the northwest. It will move through KRSL-KGBD around 18z and KICT around 00z. There will be a chance for some scattered showers or storms this afternoon and early evening, but confidence is too low to run with at this time. && .FIRE WEATHER... Issued at 313 AM CDT Tue Apr 5 2022 Gusty northwest winds will develop in the wake of a cold front this afternoon resulting in a brief period of very high grassland fire danger over portions of central Kansas. For Wednesday and Thursday, gusty northwest winds and dry conditions will impact the region resulting a couple of volatile fire weather days. Wednesday looks to be the most impactful with wind gusts up to 55 mph and RH values approaching 15% west of the I-135 corridor resulting in extreme to catastrophic grassland fire danger. For Thursday, very high to extreme grassland fire danger will continue west of the Kansas Turnpike with wind gusts up to 40-45 mph and RH values around 25-30%. Breezy and dry conditions will continue into the weekend and through the beginning of next week leading to areas of very high grassland fire danger, primarily across central Kansas. The most widespread impacts will be felt on Sunday with stout southerly winds and above normal temperatures, though moisture may inhibit potential fire weather concerns. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 75 41 64 40 / 20 30 0 0 Hutchinson 75 39 62 38 / 20 20 0 0 Newton 74 40 62 39 / 20 30 0 0 ElDorado 73 40 63 40 / 20 40 0 0 Winfield-KWLD 76 40 65 40 / 10 30 0 0 Russell 72 39 60 36 / 30 20 0 0 Great Bend 73 38 60 36 / 20 20 0 0 Salina 74 38 62 38 / 20 30 0 0 McPherson 74 38 61 38 / 20 30 0 0 Coffeyville 75 43 66 40 / 10 50 0 0 Chanute 73 41 64 40 / 10 60 0 0 Iola 72 40 64 40 / 20 60 0 0 Parsons-KPPF 75 43 65 40 / 10 50 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for KSZ032-033-047>053-067>069-082-083-091>093. && SHORT TERM...JC LONG TERM...JC AVIATION...RBL FIRE WEATHER...JC
Hazardous weather outlook, Apr 5, 9:10 AM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 910 AM CDT Tue Apr 5 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-061415- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 910 AM CDT Tue Apr 5 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight A few thunderstorms may impact portions of south central and southeast Kansas late this afternoon and evening. While severe weather is not expected, a few thunderstorms could produce small hail, gusty winds, and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strengthening northwest winds will likely support very high grassland fire danger Tuesday afternoon generally northwest of the Kansas Turnpike. Very high to extreme grassland fire danger is expected Wednesday and Thursday, as very strong and gusty northwest winds develop, possibly gusting over 50 mph both days. Please avoid burning. Very high grassland fire danger may linger across the region from Friday through the weekend, as south winds increase and temperatures warm. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 10:46 AM CDT | Red Flag Warning | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 33 hr |
| Apr 5, 10:50 AM CDT | High Wind Warning | ICT | Barton, Russell | 33 hr |
| Apr 5, 2:55 PM CDT | Fire Weather Watch | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.